Anti-Phospholipid Antibody Syndrome with Subdural Hematoma: A Case Report

  • MN Uddin Clinical Associate, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • AKMB Karim Specialist, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • N Akter Clinical Associate, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • M Ahmed Resident Medical Officer, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • M Orin Resident Medical Officer, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • SA Tanni Resident Medical Officer, Dept.of Neurosurgery, Apollo Hospitals Dhaka
  • M Asaduzzaman Resident Medical Officer, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • MA Joarder Consultant, Dept. of Neurosurgery, Apollo Hospitals Dhaka
  • AJM Saleh Consultant & Coordinator, Dept. of Adult Hematology / HSCT, Apollo Hospitals Dhaka
  • S Ahsan Consultant, Dept. of Radiology & Imaging, Apollo Hospitals Dhaka
  • SM Jahangir Sr. Consultant & Coordinator, Dept. of Anaesthesia & Critical Care (Neuro Science), Apollo Hospitals Dhaka
  • MJ Chandy Sr. Consultant & Coordinator, Dept. of Neurosurgery, Apollo Hospitals Dhaka
Keywords: Antiphospholipid antibody syndrome, Anticardiolipin antibody syndrome, Subdural hematoma, Budd Chiari syndromes

Abstract

A 33-year-old man with anti-phospholipid antibody syndrome associated with Budd Chiari syndrome and subdural hematoma. He developed venous thrombosis in his hepatic vein (stenting done) when laboratory studies demonstrated prolongation of activated partial thromboplastin time (APTT). Subdural hematoma demonstrated with Computed tomography (CT) of brain. Laboratory studies revealed thrombocytopenia, prolonged bleeding time and APTT, positive antinuclear antibody and positive test results for both lupus anticoagulant and an anti-cardiolipin antibody, namely antiphospholipid antibodies. Based on these findings, we consider that the tendency of this bleeding may have been due to antiphospholipid antibodies, attacking the platelet membranes and that the bridging veins in the subdural space may be the site at which the bleeding tendency easily appears. Antiphospholipid antibody syndrome accompanied by hemorrhagic complications had rarely been reported. We suggest that special attention should be given to hemorrhagic complications in patients with antiphospholipid antibody syndrome associated with fragility of the vessels and/or platelet dysfunction and on anticoagulant (warfarin).

Pulse Vol.10 January-December 2017 p.25-28

Downloads

Download data is not yet available.
Abstract
113
PDF
87
Published
2018-10-19
How to Cite
Uddin, M., Karim, A., Akter, N., Ahmed, M., Orin, M., Tanni, S., Asaduzzaman, M., Joarder, M., Saleh, A., Ahsan, S., Jahangir, S., & Chandy, M. (2018). Anti-Phospholipid Antibody Syndrome with Subdural Hematoma: A Case Report. Pulse, 10(1), 25-28. https://doi.org/10.3329/pulse.v10i1.38608
Section
Case Reports